Latest Questions

I have a question about my gf, she started her sugar pills on birth control and got her period but then started having symptoms of pregnancy like dizziness and throwing up and her pregnancy test was positive one day after her period and now she is clotting and having cramps what's going on

From what you describe it is possible that your girlfriend is pregnant or possible having a miscarriage. 

She should contact her primary care provider to make an appointment or schedule an appointment at Corner Health Center. 

If bleeding or pain worsens she should be seen in the ER. 

hi, in july i had unprotected sex but he did not cum. about 12 hours later i took plan b, a few days after i had spotting. my period was about a week and a half late. the second period was supposed to start on the 5th and it started the 7th. now i think i'm supposed to start my period today and haven't yet, could i be pregnant? i don't have morning sickness or signs of pregnant. tia

Using a condom and plan b within  5 days, you will prevent pregnancy 

The plan B may cause irregular bleeding.  

Your cycle should return to normal soon. If you have concerns schedule an appointment with your PCP or at Corner Health Center

Hi! So I had protected sex three weeks ago, and we used a condom. Since I was paranoid, I took a plan B pill. I'm a little bit confused because I seemed to be spotting around the time of my period, but it lasted around a week. There was a little bit of a heavier flow for around 2 days in between, but the spotting continued afterwards. Was this actually my period or was I just spotting? Is there any chance I could be pregnant?

Using a condom and plan b within  5 days, you will prevent pregnancy 

The plan B may cause irregular bleeding.  

Your cycle should return to normal soon. If you have concerns schedule an appointment with your PCP or at Corner Health Center

I am late 4 days on my depo shot my due is september 30 but i take my shot on october 5 and me and my partner have sex on octber 4 and we dont have unprotected sex..it is possible to get pregnant?

If they shot is not gotten at 13 weeks from the last shot you are at risk for pregnancy. 

So it depends on the date of your previous injection.  

I've been to the Emergency Room 3 times this month(I recently moved to a new state so I do not have a regular OB/GYN here yet) The first visit, according to my symptoms, I was tested for gonorrhea & Chlamydia(negative), and was told I had BV, and was prescribed Flagyl capsules. The fourth day of taking the antibiotics my Labia Minora swelled(mostly the left side) and bled, and there was yellow stuff coming from 2 visible blisters on my Labia and from inside my vagina. I was also on the second day of my menstrual cycle at this time. The swelling went down within one hour and I didn't really have much pain so I went to the E.R. the next day to be re-examined and told the Doctor all of my symptoms and what had happened. She said it was highly unlikely that it was an allergic reaction to the medication, and that she saw no signs of STD's, but tested for genital herpes and that was negative. I have not had sexual intercourse in about 6 weeks, and was with the same person for 3 months before that, and had no symptoms until about a month ago. An STI could still a possibility I assume. The doctor sent me home with no explanation of what could be the problem. After 4 days I felt/saw a couple bumps that seemed more like skin colored hives on my Labia Majora on the left side, and was having pain around my Urethra and inside my vagina. I have had no pain during urination but have been feeling like I've needed to very frequently. I've noticed tiny white specs in my throat, on my tongue, on my skin around my buttocks, and on my Labia. I also discovered 2 small lumps next to each other on the left side of my anal cavity with yellow puss coming out of one. Later there was just a tiny amount of white stuff but another larger lump behind my anal cavity, I haven't noticed any fluid coming from that one. The bumps seem to go up and down. It seemed like all the symptoms in general would come and go from little discomfort to pain. Around 3 a.m. I woke up and could not get back to sleep because I was having abdominal pains on my lower right side, and my upper right side which was an inflammation/burning feeling. On my third that morning I explained all of this to a doctor at a different E.R. My menstrual cycle was complete and she examined me, didn't even glance at my rectum from what I observed, and said she saw nothing unusual but would run some tests. Everything for the Urine sample came back negative/normal. She said I ostill had a little BV'? but had no explanation for the blisters/swelling/other symptoms, I tried to ask more questions but didn't want to be too persistent or rude as I'm sure she was busy, she prescribed me with a cream this time instead. I've only used the cream once but now I'm noticing the area right around my Urethra looks infected maybe? It's very dry and has a little yellow crust. Any ides or educated guesses? Thank you!!

It is unclear by your description what the cause of this could be, and it sounds very stressful and uncomfortable to deal with, 

Please find an gynecologist in your area to schedule an appointment with. Some gynecologist specialize in vulva/vaginal disorders. 

Also, If you are near Corner Health Center and are 12-25 years old please schedule an appointment.  Corner does have gyn specialists in the clinic weekly.  

Hi I'm 13 and I had my first period this April . After that I had my second period on 16 of September. It was very light and brown in color. Then I had another period on 29 of the same month . This time it was heavier but not a lot. And it was bright red in color. It keeps on fluctuating. I thought it ended but there's always fresh blood every morning for these past days. I'm so scared. What do I do?

It is not unusual for periods to be irregular, especially in the first year.  If the bleeding continues please talk to a trusted adult about it. 

If you do not have someone to talk to please call the Corner health center and speak to a nurse or schedule an appointment with your dr. 

I've been given Diane-35 for clearing acne. After a year I've discontinued using it. My first cycle was 25 days. Now its been 30 days without any period. The only anomaly in these 30 days so far was having a thick, jelly-like discharge a week before period was supposed to start, whereas around that time I usually have less thick discharge. I'm a virgin so no pregnancy. What should I do now?

After stopping hormone pills it may take a couple of months for periods to return to your normal cycle.  If your cycle does not return in 2-3 months speak to your primary care provider or schedule an appointment at Corner Health Center

Why can't I get a tampon fully in? I can get it in 90%, but then no more before it gets to dry and won't budge (even on heaviest days). I've heard you can use KY Jelly as a lubricant, but I would never be able to ask anyone. Also, this is my second period and I've already wasted 5+ tampons using the smallest size I have.

There are many reasons it can be difficult to insert a tampon.  

You may want to try different positions for insertion.

It is not unusual to have difficulty putting in a tampon at the beginning. 

If you do not have a trusted adult or friend to ask about it and it continues to be a concern  please talk to your primary care provider or call Corner Health Center 

Hello, I am a nursing student at University of Michigan. I am doing a community assessment and would like to chat with someone from your facility (social worker, director etc) about the issues your community faces.

If you need information re: Corner Health Center please see the Corner Website &/or call the main number to ask about the information you need . 

Hi I'm 19 and I was on Depo for a while and it had stopped my period and on April 2 I switched to nexplanon and it's been 6 months so my period should come back soon right?

Nexplanon also can cause irregular periods or can can periods to stop . 

So it would not be unusual to not have a period .


Phone: 734.484.3600 | Fax: 734.484.3100
Alternative and MIHP Fax: 734.829.0137

47 N. Huron Street, Ypsilanti, Michigan 48197 | Map »